You are here

Large Numbers and Unprovable Theorems

by Joel Spencer

Year of Award: 1984

Award: Lester R. Ford

Publication Information: The American Mathematical Monthly, vol. 90, 1983, pp. 669-675

Summary: This article looks at some fast-growing recursively-defined sequences, and examines the sense in which these can be beyond the scope of Peano Arithmetic.  A connection to Paris and Harrington's combinatorial statement that is "true but unprovable in PA" is also discussed.

Read the Article: 

About the Author: Joel Spencer was at SUNY Stony Brook at the time of publication.

 

Subject classification(s): Index | Logic and Foundations | Computability and Decidability
Publication Date: 
Wednesday, September 24, 2008

Dummy View - NOT TO BE DELETED